Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 200, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 13, 2015, 1:41 PM CDT for 4 counties in Mississippi. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2015, 1:41 PM CDT (18:41 UTC)
- Expired
- Jun 13, 2015, 2:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Covington County, MS, Jones County, MS, Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 61 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 1:50 PM CDT | TSTM WND DMG | 5 Ssw Taylorsville, MS | DOWNED TREES AND POWER LINES SCATTERED THROUGHOUT COVINGTON COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 685 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669
WUUS54 KJAN 131841
SVRJAN
MSC031-067-127-129-131945-
/O.NEW.KJAN.SV.W.0200.150613T1841Z-150613T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT SAT JUN 13 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COVINGTON COUNTY IN SOUTHEASTERN MISSISSIPPI...
NORTHWESTERN JONES COUNTY IN SOUTHEASTERN MISSISSIPPI...
SOUTHEASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
SOUTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 245 PM CDT
* AT 140 PM CDT...A CLUSTER OF SEVERE THUNDERSTORM WAS LOCATED IN
THE VICINITY OF COLLINS...MOVING NORTHWEST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MIZE...TAYLORSVILLE AND MAGEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3175 8976 3177 8976 3177 8977 3190 8987
3203 8950 3172 8931 3166 8972
TIME...MOT...LOC 1840Z 153DEG 20KT 3171 8944
HAIL...0.88IN
WIND...60MPH
$$
AEG3 follow-up statements
803
WWUS54 KJAN 131905
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CDT SAT JUN 13 2015
MSC067-131914-
/O.CAN.KJAN.SV.W.0200.000000T0000Z-150613T1945Z/
JONES MS-
205 PM CDT SAT JUN 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JONES COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3175 8976 3177 8976 3177 8977 3190 8987
3203 8950 3179 8946 3171 8940 3166 8972
TIME...MOT...LOC 1904Z 153DEG 20KT 3187 8965
$$
MSC031-127-129-131945-
/O.CON.KJAN.SV.W.0200.000000T0000Z-150613T1945Z/
COVINGTON MS-SIMPSON MS-SMITH MS-
205 PM CDT SAT JUN 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHERN COVINGTON...SOUTHEASTERN SIMPSON AND SOUTHWESTERN SMITH
COUNTIES...
AT 204 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED JUST EAST OF
MAGEE...AND ANOTHER SEVERE STORM WAS NORTHWEST OF COLLINS. BOTH
STORMS WERE MOVING NORTHWEST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3175 8976 3177 8976 3177 8977 3190 8987
3203 8950 3179 8946 3171 8940 3166 8972
TIME...MOT...LOC 1904Z 153DEG 20KT 3187 8965
HAIL...0.88IN
WIND...60MPH
$$
AEG005
WWUS54 KJAN 131932
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
232 PM CDT SAT JUN 13 2015
MSC031-129-131941-
/O.CAN.KJAN.SV.W.0200.000000T0000Z-150613T1945Z/
COVINGTON MS-SMITH MS-
232 PM CDT SAT JUN 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COVINGTON AND
SOUTHWESTERN SMITH COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3190 8987 3198 8966 3197 8965 3185 8965
3180 8979
TIME...MOT...LOC 1931Z 161DEG 20KT 3185 8981
$$
MSC127-131945-
/O.CON.KJAN.SV.W.0200.000000T0000Z-150613T1945Z/
SIMPSON MS-
232 PM CDT SAT JUN 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHEASTERN SIMPSON COUNTY...
AT 231 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SANATORIUM...
OR NEAR MAGEE...MOVING NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
SANATORIUM AROUND 240 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3190 8987 3198 8966 3197 8965 3185 8965
3180 8979
TIME...MOT...LOC 1931Z 161DEG 20KT 3185 8981
HAIL...0.75IN
WIND...60MPH
$$
DL638
WWUS54 KJAN 131941
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CDT SAT JUN 13 2015
MSC127-131951-
/O.EXP.KJAN.SV.W.0200.000000T0000Z-150613T1945Z/
SIMPSON MS-
241 PM CDT SAT JUN 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIMPSON COUNTY
WILL EXPIRE AT 245 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3190 8987 3198 8966 3197 8965 3185 8965
3180 8979
TIME...MOT...LOC 1940Z 153DEG 20KT 3185 8981
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:40 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 13, 10:40 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1040 AM CDT SAT JUN 13 2015 .UPDATE... POPS WERE UPPED 5 TO 15 PERCENTAGE POINTS IN MOST AREAS THROUGH THE REMAINDER OF THE DAY AFTER HAVING A LOOK AT MORNING OBSERVATIONS/MODELS AND TRENDS. 12Z RAOBS SHOW LOTS OF FLOW AND INLAND GULF MOISTURE TRANSPORT ON THE BACKS OF SSE LOW LEVEL WIND VECTORS ALTHOUGH THERE ARE POCKETS OF RELATIVE DRYNESS ALOFT WHICH MAY INHIBIT CONVECTIVE DEVELOPMENT AT TIMES AND IN SPOTS. THE BRUNT OF MOISTURE TRANSPORT AND CONVERGENCE IS CURRENTLY FOCUSED AT A LINE OF LOCALLY HEAVY RAIN AND STORMS ADVANCING SLOWLY NNE FROM CENTRAL/NORTH CENTRAL LA TOWARD SE AR AND NE LA. THERE IS SOME UNCERTAINTY HOW THIS ACTIVITY WILL EVOLVE INTO THE EARLY AFTERNOON AS THE HRRR IS HESITANT TO KEEP IT AS A PERSISTENT FEATURE. HOWEVER...THIS BAND WILL HAVE TO BE WATCHED CLOSELY AS IT COULD PRESENT HEAVY RAIN ISSUES FOR PORTIONS OF THE DELTA IF IT HOLDS TOGETHER AND STALLS. AT THIS POINT THIS LATTER RISK IS RATHER CONDITIONAL SO WE WILL CONTINUE TO KEEP THE HWO CLEAR. OTHERWISE...MAIN REASONING FOR POP RAISING TODAY WAS BECAUSE BANDS OF SHOWERS AND STORMS THAT DO DEVELOP SHOULD EXHIBIT LOTS OF SOUTH TO NORTH MOVEMENT AND WILL WET A LOT OF GROUND. IT MUST ALSO BE UNDERSTOOD THAT SOME LOCATIONS COULD GET SEVERAL SHOWERS BUT RELATIVELY LIMITED RAINFALL OWING TO THIS SAME ASPECT. BUT THOSE LOCATIONS THAT DO GET SOLID STORMS WILL ALSO GET AT LEAST BRIEFLY GUSTY WINDS DUE PURELY TO MOMENTUM TRANSFER. CONSIDERING TAME LAPSE RATES ALOFT THESE CONVECTIVE GUSTS SHOULD ONLY BE A CONSIDERABLE WORRY IF SURFACE INSTABILITY BUILDS MORE THAN IS ANTICIPATED. /BB/ && .AVIATION...AFTER STARTING OFF THE MORNING WITH FAIRLY WIDESPREAD IFR CONDITIONS DUE TO STRATUS...START OF DAYTIME MIXING HAS ALLOWED CONDITIONS TO IMPROVE TO MVFR OR VFR MOST LOCATIONS. MAIN FOCUS FOR THIS AFTERNOON WILL BE POTENTIAL FOR GUSTY TSRA WITH PERIODS OF MVFR/IFR CIGS POSSIBLE DUE TO VERY HIGH MOISTURE LEVELS. HRRR RUNS IMPLY FAIRLY WIDESPREAD COVERAGE OF TSRA THIS AFTERNOON AS MODERATELY STRONG LOW LEVEL FLOW ALLOWS STORMS TO PROPAGATE AND HAVE FAIRLY HIGH COVERAGE. HENCE HAVE AT LEAST TEMPO TSRA MOST SITES AND WILL AMD AS NEEDED TO SHOW CATEGORICAL IMPACTS BASED ON RADAR TRENDS. EXPECT REPEAT OF WIDESPREAD IFR CONDITIONS LATER TONIGHT DUE TO STRATUS WITH FAIRLY SIMILAR SETUP TO WHAT WAS OBSERVED THIS MORNING. /AEG/ && .PREV DISCUSSION... /ISSUED 540 AM CDT SAT JUN 13 2015/ UPDATE... HAVE UPDATED MORNING FORECAST TO INCLUDE FOG OVER SOUTH/EAST CENTRAL MS BASED ON RECENT OBS TRENDS. FOG SHOULD NOT PERSIST FOR LONG AFTER SUNRISE GIVEN BOUNDARY LAYER FLOW/MIXING EXPECTED. /EC/ PREV DISCUSSION... /ISSUED 425 AM CDT SAT JUN 13 2015/ DISCUSSION... TODAY THROUGH SUNDAY NIGHT... DEEP SOUTHERLY FLOW BETWEEN A TROUGH OVER THE WESTERN HALF OF THE GULF OF MEXICO AND A SUBTROPICAL HIGH CENTERED OVER THE SOUTH ATLANTIC STATES CONTINUES TO FORCE A VERY MOIST AIRMASS (PRECIPITABLE WATER ~ 1.8 TO 2.2 INCHES) NORTHWARD INTO THE ARKLAMISS REGION. WITH DAYTIME HEATING AND SUBSTANTIAL LOW/MID LEVEL SOUTHERLY FLOW HELPING TO ORGANIZE SHOWERS/TSTMS ALONG OUTFLOW BOUNDARIES...CONVECTIVE PRECIPITATION COVERAGE SHOULD BE CONSIDERABLE AGAIN TODAY...BUT THERE MAY BE A WESTWARD SHIFT TO THE ACTIVITY TODAY AS THE RIDGE BEGINS TO EXPAND WESTWARD AND EXERT MORE INFLUENCE INTO EASTERN MS. TODAY'S FORECAST POPS REFLECT THIS THINKING AND FOLLOW THE MULTITUDE OF NEAR TERM GUIDANCE INCLUDING THE SPC SSEO AND OTHER HIGH-RES WRF GUIDANCE. POPS WILL LIKELY NEED TO BE UPDATED AND INCREASED IN SOME AREAS DEPENDING ON CONVECTIVE TRENDS LATER THIS MORNING. LAPSE RATES WILL BE A HAIR STEEPER TODAY THAN YESTERDAY...BUT STILL EXPECT VERTICAL TOTALS TO BE LESS THAN 26 FOR MOST PART WITH 0-3 KM LAPSE RATES NOT MUCH GREATER THAN 7.5 TO 8 DEG C/KM. A FEW STRONG WIND GUSTS AND PERHAPS A COUPLE OF SEVERE WIND REPORTS WILL BE POSSIBLE...ESPECIALLY WHERE CONVECTION IS MORE DELAYED ALLOWING FOR GREATER DESTABILIZATION...WHICH COULD END UP BEING IN NORTHERN/ EASTERN PORTIONS OF THE AREA GIVEN THAT INITIAL DEVELOPMENT SHOULD BE ALONG/SOUTH OF THE HWY 84 CORRIDOR. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WELL BUT...IN SIMILAR FASHION TO YESTERDAY...STORM MOTIONS ARE EXPECTED TO BE RELATIVELY SWIFT AND UNSUPPORTIVE OF HEAVY RAINFALL DURATIONS THAT COULD LEAD TO FLASH FLOODING POTENTIAL. STORMS THAT ORIENT ALONG WEST TO EAST BOUNDARIES WILL BE MOST LIKELY TO PRODUCE STRONG WIND GUSTS. WITH BUILDING HEIGHTS OVER THE AREA...THERE SHOULD BE A GREATER DIURNAL PATTERN TO THE CONVECTION WITH SHOWERS/STORMS DIMINISHING QUICKLY IN THE EARLY EVENING FOLLOWED BY MINIMAL RAIN CHANCES OVERNIGHT. FOR SUNDAY THROUGH SUNDAY NIGHT...EXPECT GREATER INSTABILITY/MOISTURE TO BECOME MORE FOCUSED OVER WESTERN PORTIONS OF THE ARKLAMISS AS THE SOUTHEAST CONUS RIDGE INTENSIFIES AND EXPANDS WESTWARD. THIS WILL MEAN DECREASING POPS FOR EASTERN MS - BUT WITH PRECIPITABLE WATER REMAINING NEAR TWO INCHES ALONG/W OF THE MS RIVER...HAVE KEPT HIGHER POPS GOING THERE IN THE FORECAST FOR SUNDAY AFTN. A SIMILAR THERMODYNAMIC SET-UP SHOULD YIELD THE POTENTIAL FOR A FEW STRONG STORMS AGAIN SUNDAY AFTERNOON. HAVE INCREASED CONSENSUS GUIDANCE HIGH TEMPERATURES SLIGHTLY AND CUT LOWS A BIT BASED ON RECENT TRENDS. /EC/ MONDAY THROUGH FRIDAY...OF INTEREST IS THE DISORGANIZED TROPICAL WAVE OVER CENTRAL AMERICA PUSHING TOWARD THE YUCATAN PENINSULA. THE GFS AND CANADIAN MODELS HAS THIS WEAK WAVE PUSHING INLAND OVER THE NORTHWEST GULF COAST THEN PUSH IT NORTH INTO THE ARKLATEX REGION DURING THE WORKWEEK. MOREOVER...THE CANADIAN MODEL HAS THIS WAVE COMBINING WITH A WEAK SHORT WAVE FOR A LITTLE BETTER AMPLIFICATION AND INCREASED LOW/MID LEVEL FLOW (~25-40 KNOTS) HELPING TO BRING SOME STRONG THUNDERSTORM POTENTIAL GENERALLY WEST OF THE MS RIVER. THE ECMWF MODEL HAS A WEAKER SHEAR AXIS LOCATED FARTHER WEST THROUGH CENTRAL TEXAS. A PLUME OF MOISTURE WITH PWATS AROUND 2.3 INCHES WILL SURGE ACROSS THE WEST PORTION OF THE REGION...WHICH WILL PUSH THE DRIER AIR EAST OF THE REGION. THIS WILL BRING THE POTENTIAL OF EFFICIENT LOCALLY HEAVY RAINFALL OVER THE WEST. THE GFS LOOKS TO BE TOO FAR EAST WITH THE HIGHER PWATS. MODELS ARE STILL SHOWING THE BEST RAINFALL AMOUNTS DOWN AROUND THE COASTAL AREAS. THIS IS THE FIRST MODEL RUN SHOWING THIS WAVE SO WELL IN THE LOW TO MIDLEVELS AS FAR AS JET ENERGY IS CONCERNED. EXPECT MAINLY DIURNALLY DRIVEN CONVECTION FOR THE PERIOD. SO WITH THIS IN MIND WILL KEEP THE HWO CLEAR FOR NOW SINCE THE ECMWF WAS FARTHER WEST WITH THE BETTER JET DYNAMICS. WILL WATCH FOR FUTURE MODEL RUNS WITH THIS FEATURE./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 89 72 89 71 / 70 25 41 13 MERIDIAN 90 69 90 69 / 57 21 28 8 VICKSBURG 90 72 89 73 / 70 29 59 18 HATTIESBURG 89 72 90 72 / 70 31 45 11 NATCHEZ 88 73 88 72 / 68 31 60 19 GREENVILLE 91 73 90 72 / 69 33 54 24 GREENWOOD 91 72 90 72 / 59 30 36 15 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/AEG/EC/17
Hazardous weather outlook, Jun 13, 1:29 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 129 PM CDT SAT JUN 13 2015 ARZ074-LAZ007-008-015-023-024-026-MSZ029>031-033-039-072>074- 141830- ASHLEY-MOREHOUSE-WEST CARROLL-RICHLAND-FRANKLIN-CATAHOULA- CONCORDIA-WEBSTER-CLAY-LOWNDES-OKTIBBEHA-NOXUBEE-MARION-LAMAR- FORREST- 129 PM CDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. ARZ075-LAZ009-016-025-MSZ018-019-025>028-032-034>038-040>066- 141830- CHICOT-EAST CARROLL-MADISON-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-CHOCTAW-WASHINGTON-HUMPHREYS-HOLMES- ATTALA-WINSTON-ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- 129 PM CDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTH TO NORTHWEST AT 20 TO 25 MPH ACROSS THE REGION INTO EARLY THIS EVENING. A FEW OF THE MOST INTENSE STORMS MAY BE SEVERE...WITH DAMAGING WIND GUSTS TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS THE ASSOCIATED RISKS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. 08 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 13, 12:55 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1255 PM CDT SAT JUN 13 2015
MSZ065-066-073-074-131830-
FORREST MS-COVINGTON MS-LAMAR MS-JONES MS-
1255 PM CDT SAT JUN 13 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON...
NORTHERN FORREST...SOUTHWESTERN JONES AND NORTHEASTERN LAMAR COUNTIES
UNTIL 130 PM CDT...
AT 1254 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER HATTIESBURG AND PETAL...MOVING NORTHWEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3148 8959 3161 8927 3134 8914 3131 8915
3124 8932 3124 8934 3120 8946
TIME...MOT...LOC 1754Z 149DEG 18KT 3133 8927
AEGSpecial weather statement, Jun 13, 12:59 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1259 PM CDT SAT JUN 13 2015 MSZ052-058-131845- LAUDERDALE MS-CLARKE MS- 1259 PM CDT SAT JUN 13 2015 ...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CLARKE AND SOUTHWESTERN LAUDERDALE COUNTIES UNTIL 145 PM CDT... AT 1258 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR STONEWALL...OR NEAR QUITMAN...MOVING NORTH AT 40 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MERIDIAN...QUITMAN...MARION...STONEWALL...SAVOY...INCREASE... MIDDLETON...BARNETT...ZERO...DE SOTO...NELLIEBURG...SABLE...MEEHAN... SYKES...SUQUALENA AND PACHUTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3197 8855 3197 8891 3249 8891 3249 8854 TIME...MOT...LOC 1758Z 180DEG 35KT 3212 8873 AEG
Special weather statement, Jun 13, 1:13 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
113 PM CDT SAT JUN 13 2015
MSZ065-066-074-131845-
FORREST MS-COVINGTON MS-JONES MS-
113 PM CDT SAT JUN 13 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON...
NORTHWESTERN FORREST AND SOUTHWESTERN JONES COUNTIES UNTIL 145 PM
CDT...
AT 112 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR RAWLS SPRINGS...OR 7 MILES NORTH OF WEST HATTIESBURG...MOVING
NORTH AT 25 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HATTIESBURG...COLLINS...SANFORD...MOSELLE...EASTABUCHIE...RAWLS
SPRINGS AND SEMINARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3143 8945 3144 8952 3168 8960 3172 8929
3139 8924 3137 8945
TIME...MOT...LOC 1812Z 170DEG 22KT 3143 8940
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:55 PM CDT | Special Weather Statement | JAN | Forrest | 35 min |
| Jun 13, 12:59 PM CDT | Special Weather Statement | JAN | Clarke, Lauderdale | 46 min |
| Jun 13, 1:13 PM CDT | Special Weather Statement | JAN | Covington | 32 min |
| Jun 13, 1:18 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 42 min |
| Jun 13, 1:55 PM CDT | Special Weather Statement | JAN | Adams | 35 min |
| Jun 13, 2:00 PM CDT | Special Weather Statement | JAN | Clarke | 45 min |
| Jun 13, 2:12 PM CDT | Special Weather Statement | JAN | Simpson | 33 min |
| Jun 13, 2:25 PM CDT | Special Weather Statement | JAN | Simpson | 50 min |
| Jun 13, 3:05 PM CDT | Special Weather Statement | JAN | Claiborne | 25 min |
| Jun 13, 3:10 PM CDT | Special Weather Statement | JAN | Rankin | 35 min |
| Jun 13, 3:25 PM CDT | Special Weather Statement | JAN | Hinds | 50 min |
| Jun 13, 3:43 PM CDT | Special Weather Statement | JAN | Attala, Madison, Yazoo | 47 min |
| Jun 13, 3:58 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Madison, Yazoo | 29 min |
| Jun 13, 4:02 PM CDT | Special Weather Statement | JAN | Warren | 28 min |
| Jun 13, 4:16 PM CDT | Special Weather Statement | JAN | Lowndes | 44 min |
| Jun 13, 4:29 PM CDT | Special Weather Statement | JAN | Issaquena | 46 min |
| Jun 13, 4:49 PM CDT | Special Weather Statement | JAN | Carroll, Clay, Montgomery, Oktibbeha, Webster | 41 min |
| Jun 13, 4:57 PM CDT | Special Weather Statement | JAN | Humphreys | 33 min |
| Jun 13, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 53 min |
| Jun 13, 5:30 PM CDT | Special Weather Statement | JAN | Grenada | 45 min |
| Jun 13, 5:38 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.